Get E-Book on COVID-19

Q. What is the treatment for cyclic itching of skin in arms and back?

Answered by
Dr. Vinay Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 06, 2016 and last reviewed on: Jan 10, 2020

Hi doctor,

My grandfather aged 85 years is having a lot of itching on his body. The main areas are his arms and back. There is a lot of inflammation at times and all of a sudden the inflammation increases and then goes down. It appears in cycle. He has been prescribed with the following medicines namely tablet Teczin 5 mg and Momate cream. He used these medicines for 3 weeks. It was good while he was using them but then again itching started slowly once he stopped using them. Please advice some other medicine as there is dryness in mouth when he uses these medicines. Thank You.

Dr. Vinay Kumar

Cosmetology Dermatology Microbiology Venereology
#

Hello,

Welcome to icliniq.com.

I have examined the pictures (attachment removed to protect patient identity) as well as carefully noted the details provided. I understand your concerns and will do my best.

  • From the pictures and details, it seems closest to the situation caused by a parasite that causes itching in the evenings and night. The pattern being more pronounced before the medicines like Momate (Mometasone) have been taken.
  • Please confirm whether this pattern was observed to happen before he was put on Momate.
  • The dryness that he is having can be attributed to the use of antiallergic. It is quite common when a person is using drugs of this class but sometimes changing one for another relieves dryness. To anyone having similar complaint, I would suggest using Desloratadine 5 mg daily.
  • It would be good that one gradually reduces the frequency and quantity of Momate application and instead starts using Crotorax HC (Crotamiton) cream which contains antiparasitic as well as anti-itching compounds that are far safer.
  • Crotorax HC can be used twice daily as well as on SOS (as necessary) basis, depending on one's requirement.
  • For the first few days of stopping Momate, itching can continue but it should ultimately settle.
  • Please also notice that if he has any pinpoint brownish or dark lesions elsewhere on the body, especially in between the fingers, wrists, abdomen, thighs and other areas and that if head and face are spared. If so, please post the photos. I wish your grandfather a great health.

For further information consult a geriatrician online --> https://www.icliniq.com/ask-a-doctor-online/geriatrician


Was this answer helpful?

 | 

Hello doctor.

Thank you for the information and swift reply. These patterns existed before the use of Momate. The previous doctor diagnosed this as senile xerosis with eczema and had prescribed my grandfather Teczine and Momate. But, since it is a steroid we want to avoid it. Also, there are no lesions elsewhere in the body except in some areas of back and hands. Thank you for your time and response.

Dr. Vinay Kumar

Cosmetology Dermatology Microbiology Venereology
#

Hi,

Welcome back to icliniq.com. Thanks for information.

  • Elderly people tend to have drier skin (senile xerosis) and it is more so in winters. That appears to be the reason and is based upon history, photos and other evidences supplied.
  • Here are few ways to deal with the dry skin in winter. Frequent sponging of the area.
  • To use a humidifier in the room and avoiding direct heat.
  • Application of oils like coconut, olive or almond to affected area.
  • Reduce using soap and direct contact with fur containing garments.
  • Vitamin E preparations help in some individuals.
  • Crotorax HC and Desloaratadine will be additional helps.

For further information consult a geriatrician online --> https://www.icliniq.com/ask-a-doctor-online/geriatrician


Was this answer helpful?

 | 

Related Questions:
How can I cure dry skin around my lips that is peeling off?
Why should not I use Hh Zole cream for long term?
Can I take Nasonex and Zyrtec for sinus block?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Skin Care Tips To Win Over Winter

Article Overview: This article discusses a few tips to manage and protect your skin during winter. Read Article


Dr. Anagha Kumar
Dermatologist

Skin, the largest and the most attractive organ of our body faces a lot of challenges during winters. Cold, dry winters tend to steal the moisture from your skin making it appear flaky, dry and dull. There are also a few diseases like psoriasis and atopic dermatitis that have an increased incidence ...  Read Article

Skin Care Tips to Avoid Pimples

Article Overview: Acne or pimples can be esthetically disturbing. Read the article to know the skin care routine and preventive measures that dermatologist advice for acne. Read Article


Dr. Vinay Kumar
Dermatologist

What Is Acne Vulgaris? Acne vulgaris is the medical name for pimples. Pimples or acne is a common skin condition of adolescents and teenagers due to blockage of pores of oil producing glands which results in blackheads, bumps and nodules on the skin of face, upper arms, and trunk. The severity, du...  Read Article

I developed itchy and dry skin after dyeing hair in salon. Can you have a look?

Query: Hello doctor, I have a question about my skin condition. I have developed a really itchy and dry skin after I dyed my hair. Here are the symptoms. I do not know what the condition is as my appointment is months away. Can I attach pictures?  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Geriatrician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.